MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS
Catalog Number 1662659
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros sodium (na+) slide lot 4213-1185-0237 and vitros potassium (k+) slide lot 4102-1197-9201 results were obtained from a single level of non-vitros biorad multiqual assayed lot 46030 controls tested on a vitros xt7600 integrated system.Biorad level 1 na+ results of 193.5, 192.8, 191.1, 195.3 and 194.9 mmol/l vs.The expected result of 114.99 mmol/l biorad level 1 k+ results of 4.48, 4.49, 4.48, 4.54 and 4.55 mmol/l vs.The expected result of 2.58 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected results were obtained from a non-patient quality control sample, however, unknown samples that may have been patient samples were processed in the timeframe of the event.There was no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros sodium (na+) slide lot 4213-1185-0237 and vitros potassium (k+) slide lot 4102-1197-9201 results were obtained from a single level of non-vitros biorad multiqual assayed lot 46030 controls tested on a vitros xt7600 integrated system.The assignable cause of the higher than expected vitros na+ and k+ results was user error, where five atypical calibrations were generated from vitros calibrator lot 0235 fluids that were improperly reconstituted.No details were provided concerning the improper reconstitution.Expected vitros na+ and k+ results were obtained after calibrating with an alternate set of vitros calibrator kit lot 0235 fluids that were properly reconstituted.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with either vitros na+ slide lot 4213-1185-0237 and vitros k+ slide lot 4102-1197-9201.No diagnostic within-run precision testing was performed to assess the performance of the vitros xt7600 integrated system, therefore, an instrument related performance issue cannot be ruled out as contributing to the event.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25162988
Report Number1319808-2026-00023
Device Sequence Number8660594
Product Code JIX
UDI-Device Identifier10758750009503
UDI-Public(01)10758750009503(17)270915(11)250915(10)0235
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1662659
Device Lot Number0235
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown